Rituximab- Advice needed please

PhillyCee
PhillyCee Member Posts: 35
edited 20. Jul 2011, 22:13 in Living with Arthritis archive
Hi hope everybody is keeping well,

I have been on Enbrel for 5 years but it seems to have stopped working for me..... I saw my specialist today snd she is putting me on Rituximab, does anybody have any experience of this? What can I expect? Does it work?

Any advice would be appreciared.

Thanks

Philly

Comments

  • skezier
    skezier Member Posts: 11,333
    edited 30. Nov -1, 00:00
    Hi Philly,

    Really nice to see you again.

    Can't help but do know a few people have had this and hopefully they will be able to help you.

    I know a couple of friends of mine tried it but it didn't really work for them but everyone is different and for you it might.

    Leaving a bucket of hopes and with luck it will work well. Cris x
  • frogmorton
    frogmorton Member Posts: 28,072
    edited 30. Nov -1, 00:00
    Hi Philly

    no advice from me either just a quicke hello and hope someone will get back to you soon.

    Love

    toni xx
  • valval
    valval Member Posts: 14,911
    edited 30. Nov -1, 00:00
    just bumping this back to top as we not been much help so far.

    sorry can not help good luck though you will never know till you try it val
  • tillytop
    tillytop Member Posts: 3,460
    edited 30. Nov -1, 00:00
    Morning Philly!

    I am just on the way out but wanted to say that I will reply to your post later on today. I have recently started Rituximab and am happy to share my (so far limited) experiences.

    Chat later.

    Love Tilly xxx
  • tillytop
    tillytop Member Posts: 3,460
    edited 30. Nov -1, 00:00
    Hello again Philly.

    So sorry the Enbrel has stopped working for you. The anti-tnfs have a habit of doing that I think! I had probs with Infliximab after 5 years and Humira after 2.

    I had my first couple of Rituximab infusions just over a month ago and it's now a case of "wait and see". Unlike the anti-tnfs, Rituximab is much slower acting apparently. I was told not to worry if I had seen no effect after 3 months because it can take a good while to get going. Someone on the forum posted recently that it was a year before it took effect for him. So patience seems to be the name of the game with this one.

    As you probably know, Rituximab is given by drip in hospital and each dose comprises two infusions, two weeks apart. To minimise infusion reactions, you will be given anti-histamines, paracetamol and a steroid infusion before each Rituximab infusion is started. They start it really slowly and if you are feeling ok and your bp/pulse/oxygen levels are fine, it is increased every so often. It is a long, slow infusion though so you will be at the hospital all day. If all was fine for you with the first infusion, the second one can be given a bit quicker.

    I was warned that I would probably feel "pretty rough" for a few days after each infusion but actually, apart from being massively tired the day after, I had no problems at all. And, for me, the unexpected bonus was that the steroid infusions did wonders for the ole joints! They are still pretty good now and, since the Rituximab I have been able to cut my prednisolone down from 15mg to 6mg (alongside mtx at 20mg weekly). Not sure whether it's the steroid infusion still though or if the Rituximab is starting to work.

    At my hospital they don't make a decision about whether the Rituximab is working or not until after a second set of infusions, 6 months after the first ones. If it works, it is then up to each individual to book the next doses as and when they feel they need them and the gap between doses can apparently can be anything from 6 to 18 months, depending on disease activity.

    Anyhoo, hope this info is helpful - if you have more questions, please feel free to pm me.

    Do you have a start date for the Rituximab yet? Really do hope it helps.

    Love Tilly xxx
  • PhillyCee
    PhillyCee Member Posts: 35
    edited 30. Nov -1, 00:00
    Hi Chris,

    how are you keepig? I hope all is well with you. Thanks for your kind words, fingers crossed this works.

    Good to be back :wink:

    Speak soon

    Philly xx
  • PhillyCee
    PhillyCee Member Posts: 35
    edited 30. Nov -1, 00:00
    Hi Toni,

    thanks for the response. I'm sure somebody will be able to help me out on here.Hope you are keeping well.

    Speak soon

    Philly xx
  • PhillyCee
    PhillyCee Member Posts: 35
    edited 30. Nov -1, 00:00
    Hi Val,

    thanks for the bump...lol

    Hope you are keeping well.

    Philly xx
  • dinkydi
    dinkydi Member Posts: 1
    edited 30. Nov -1, 00:00
    Hi ya my name is diane and have just recently started rituximab. I tried the anti tnf humira but unfortunatly i had a severe side effect which was pustular psoriasis. So my rheumatologist suggested putting me on rituximab, I was quite nervous about going on it because my doctor had said it was quite toxic but because i have been on so much medication that hasn't worked or i have had side effects from them i was willing to give it a try. I'am now in the waiting period of the treatment, i'v just had the first dose two weeks apart. The first infusion went really well, i had no side effects and i felt better after the steroid infusion. The only thing was i was very tired for a couple of days after. As the two weeks went on i started to feel pain again and swelling, I was hoping the second infusion of steroid would top up the last. Unfortunatly the second infusion wasn't quite as smooth as the first. My temp, heart rate and blood pressure started to go up after a couple of hours into the rituximab and i started to hurt and ache. The nurse was very good at keeping a close eye though and i did manage to finish the infusion. That evening was hard because of aching all over and feeling generally like crap. Its been a few days after now and i am still feeling tired but the aches are subsiding. The steroid hasn't kicked in this time but fingers are crossed that the rituximab will kick in and start to work soon. My next hospital appointment is in september so hopefully i will have good news to tell my doctor. The thing i think we all learn along the way as all these treatments effect people differently so i will keep my fingers crossed for you that the treatment goes smooth sailing and works
    take care x
  • tillytop
    tillytop Member Posts: 3,460
    edited 30. Nov -1, 00:00
    Hello dinkydi and welcome to the forum!

    I am just a bit ahead of you, having had my first Rituximab infusions a couple of months ago and, last week, I began to see the first real signs that it is starting to work :grin: I am sorry the infusions were tough for you but I really do hope it helps.

    Love Tilly xxx
  • PhillyCee
    PhillyCee Member Posts: 35
    edited 30. Nov -1, 00:00
    Hi Tilly,

    sorry I haven't replied for a while. Been a bit mas. Thank you so much for your last message. I'm so glad the Rituximab seems to be working for you!! Fingers crossed for the good results to carry on...

    I have my appointment on Tuesday, I'd be kidding myself if I said I wasn't a little nervous. But nothing to loose I suppose...

    I will let you know how it goes.

    Take care and again I'm really glad it's working for you :grin:

    Take care

    Philly
    xxx
  • PhillyCee
    PhillyCee Member Posts: 35
    edited 30. Nov -1, 00:00
    Hi Diane,

    I'm sorry to hear the second infusion didn't go so well. But fingers crossed the longer term effects will be worth it. I have my first infusion on Tuesday so fingers crossed.

    I hope you start to feel better soon.

    Take care

    Philly
    xx
  • skezier
    skezier Member Posts: 11,333
    edited 30. Nov -1, 00:00
    Hi Diane,

    a welcome from me as well, its a good place here.

    Sometimes these things are a bit iffy but ok the next time so hang in there and with a bit of luck there will be good news in September. Nice to meet you. Cris x

    Hi Philly,

    Will be in your pocket Tuesday and with luck it will work for you and help you so much. Try and stay calm cus i used to have an infusion for something else every 4 months and with that one the calmer you were the better you felt while it was being done (it was a bit evil really :wink: )

    Really will be thinking of you and good luck x a hundred. xx

Who's Online

10
10 Guests